Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 104, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 10, 2012, 2:23 PM EDT for Clay County, Duval County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2012, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 10, 2012, 2:54 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL
The radar
The Jacksonville radar (KJAX), 29 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:45 PM EDT | TSTM WND DMG | 3 Wsw Jacksonville Heig, FL | FLORIDA POWER AND LIGHT UTILITY COMPANY REPORTED SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
249 WUUS52 KJAX 101823 SVRJAX FLC019-031-101915- /O.NEW.KJAX.SV.W.0104.120610T1823Z-120610T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 PM EDT SUN JUN 10 2012 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAY COUNTY IN NORTHEAST FLORIDA CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 315 PM EDT * AT 223 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF ORANGE PARK...OR 9 MILES WEST OF LAKESIDE...AND MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORANGE PARK...ORTEGA AND NORMANDY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3036 8178 3016 8163 3013 8192 3023 8201 TIME...MOT...LOC 1823Z 243DEG 10KT 3018 8190 $$ NELSON
1 follow-up statement
587 WWUS52 KJAX 101854 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 254 PM EDT SUN JUN 10 2012 FLC019-031-101904- /O.CAN.KJAX.SV.W.0104.000000T0000Z-120610T1915Z/ CLAY FL-DUVAL FL- 254 PM EDT SUN JUN 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUVAL AND NORTHERN CLAY COUNTIES IS CANCELLED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3036 8178 3016 8163 3013 8192 3023 8201 TIME...MOT...LOC 1854Z 243DEG 10KT 3022 8181 $$ NELSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:44 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 9:44 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 944 AM EDT SUN JUN 10 2012 ...SCATTERED STRONG AND ISOLATED SEVERE STORMS POSSIBLE TODAY... ...LOCALLY HEAVY RAINFALL THREAT STILL EXISTS ACROSS ENTIRE AREA... .UPDATE... OLD FRONTAL BOUNDARY IS NOW NORTH OF THE FORECAST AREA AND EXPECT MORE SIGNIFICANT HEATING TO TAKE PLACE ACROSS REGION TODAY MAINLY ACROSS NE FL WITH MAX TEMPS REACHING THE UPPER 80S TO LOWER 90S. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER ACROSS SE GA THIS MORNING BEFORE HEATING CREATES NUMEROUS SHOWERS WITH SCATTERED STRONG STORMS THIS AFTERNOON. PRECIPITABLE WATER AMOUNTS STILL CLOSE TO 2 INCHES WILL STILL LEAD TO LOCALLY HEAVY RAINFALL POTENTIAL IN TSTM ACTIVITY BUT A FASTER STORM MOTION TOWARDS THE NORTHEAST AT 15 TO 20 MPH WILL PREVENT WIDESPREAD FLOODING. GUSTY WINDS TO 50-60 MPH...HAIL AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH STORM ACTIVITY AND A FEW ISOLD SEVERE STORMS ARE NOT OUT OF THE QUESTION AND WITH SURFACE HELICITY VALUES NEAR 200 M2/S2 AN ISOLATED TORNADO CANNOT BE RULED OUT. STORM ACTIVITY SHOULD FADE QUICKLY AFTER SUNSET WITH A GENERALLY DRY NIGHT EXPECTED AFTER MIDNIGHT WITH JUST A FEW LIGHT SHOWERS POSSIBLE CLOSER TO DEEP MOISTURE OVER INLAND SE GA AND THE SUWANNEE RIVER VALLEY. && .AVIATION... VFR CONDS THIS MORNING WITH TEMPO MVFR/IFR CIGS/VSBYS IN TSTM ACTIVITY AFTER 18Z ALONG WITH SOME GUSTY WINDS POSSIBLE. && .MARINE... SE WINDS AT 10-15 KNOTS WITH SEAS OF 2-4 FT EXPECTED TODAY WITH FLOW BECOMING SOUTHERLY TONIGHT. NO HEADLINES. BOATERS WILL NEED TO TAKE CAUTION WITH STRONG STORMS MOVING FROM LAND INTO THE NEARSHORE WATERS THIS AFTERNOON/EVENING. RIP CURRENTS: LOW RISK WITH SELY FLOW AND BREAKERS IN THE 2-3 FT RANGE. && .PRELIMINARY POINT TEMPS/POPS... AMG 87 71 90 71 / 80 60 60 60 SSI 83 75 84 74 / 70 50 40 40 JAX 88 72 89 71 / 70 50 50 50 SGJ 85 74 88 72 / 70 40 40 40 GNV 91 72 91 71 / 60 30 50 50 OCF 91 73 93 72 / 60 40 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/KEEGAN
Hazardous weather outlook, Jun 10, 10:00 AM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT SUN JUN 10 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-111029- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1000 AM EDT SUN JUN 10 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...LOCALLY HEAVY RAINFALL POSSIBLE AGAIN TODAY... ...SCATTERED STRONG TO ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL STILL POSSIBLE IN HEAVY THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING AS A TROPICAL AIRMASS REMAINS IN PLACE. A FASTER STORM MOTION TOWARDS THE NORTHEAST AT 15 TO 20 MPH WILL LESSEN THE WIDESPREAD FLOODING THREAT...BUT LOCALIZED FLOODING POSSIBLE IN RAIN-SATURATED AREAS IS LIKELY. SHOWERS AND STORMS WILL BECOME MORE WIDESPREAD ACROSS THE AREA THIS AFTERNOON. A FEW STRONG TO SEVERE STORMS...CAPABLE OF GUSTY WINDS...HAIL AND FREQUENT LIGHTNING...WILL BE POSSIBLE MAINLY ACROSS NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. AN ISOLATED TORNADO CANNOT BE RULED OUT. ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... NUMEROUS TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI/JCH
In the hours before
Special weather statement, Jun 10, 1:44 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 144 PM EDT SUN JUN 10 2012 GAZ149-150-163-101830- ATKINSON-CLINCH-WARE- 144 PM EDT SUN JUN 10 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN WARE... EASTERN ATKINSON AND NORTHERN CLINCH COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF HOMERVILLE...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE...ARGYLE...COGDELL...MANOR...MILLWOOD AND AXSON THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3135 8278 3121 8241 3099 8266 3109 8287 TIME...MOT...LOC 1744Z 220DEG 12KT 3107 8271 NELSON
Special weather statement, Jun 10, 2:08 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
208 PM EDT SUN JUN 10 2012
FLZ023>025-032-GAZ164-101900-
BAKER-CHARLTON-CLAY-DUVAL-NASSAU-
208 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CLAY...EASTERN BAKER...SOUTHERN CHARLTON...DUVAL AND NASSAU COUNTIES
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300
PM EDT...
AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES WEST OF
ST. GEORGE TO 7 MILES EAST OF ST. GEORGE TO 5 MILES SOUTHEAST OF
ORTEGA...MOVING NORTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ORTEGA...ORANGE PARK...NORMANDY...
MANDARIN...LAKESIDE...JACKSONVILLE HEIGHTS...BRYCEVILLE...BELLAIR...
BALDWIN AND RIVERSIDE THROUGH 300 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3013 8164 3013 8197 3032 8228 3083 8212
3073 8166 3059 8143 3052 8142 3051 8144
3049 8141 3042 8140
TIME...MOT...LOC 1808Z 224DEG 18KT 3052 8222 3050 8192
3024 8163
NELSONSpecial weather statement, Jun 10, 2:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT SUN JUN 10 2012
FLZ020>023-GAZ162-163-101900-
BAKER-CLINCH-COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
212 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLINCH...ECHOLS...EXTREME NORTHWESTERN BAKER...NORTHERN COLUMBIA...
HAMILTON AND NORTHERN SUWANNEE COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT...
AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF
SUWANNEE SPRINGS TO 4 MILES NORTHEAST OF WHITE SPRINGS TO 12 MILES
EAST OF SUWANNEE VALLEY...MOVING NORTHEAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WHITE SPRINGS...SUWANNEE
VALLEY...SUWANNEE SPRINGS...WEST LAKE...BELMONT...JENNINGS...
JASPER...STATENVILLE AND NEEDMORE THROUGH 300 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3081 8310 3062 8244 3024 8256 3030 8276
3037 8317
TIME...MOT...LOC 1812Z 208DEG 18KT 3040 8304 3038 8271
3028 8250
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:07 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 113 min |
| Jun 10, 2:08 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 52 min |
| Jun 10, 2:12 PM EDT | Special Weather Statement | JAX | Hamilton | 48 min |
| Jun 10, 2:20 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Saint Johns | 115 min |
| Jun 10, 2:35 PM EDT | Special Weather Statement | JAX | Flagler | 25 min |
| Jun 10, 2:41 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 49 min |
| Jun 10, 2:45 PM EDT | Areal Flood Advisory | JAX | Flagler | 103 min |
| Jun 10, 2:49 PM EDT | Special Weather Statement | JAX | Baker, Union | 26 min |
| Jun 10, 2:58 PM EDT | Areal Flood Warning | JAX | Flagler | 95 min |
| Jun 10, 3:06 PM EDT | Flash Flood Warning | JAX | Clay, Duval, Saint Johns | 104 min |
| Jun 10, 3:15 PM EDT | Special Weather Statement | JAX | Baker | 30 min |
| Jun 10, 3:21 PM EDT | Special Weather Statement | JAX | Flagler | 39 min |
| Jun 10, 3:30 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 45 min |
| Jun 10, 3:35 PM EDT | Areal Flood Advisory | JAX | Baker, Union | 115 min |
| Jun 10, 3:47 PM EDT | Special Weather Statement | JAX | Baker | 28 min |
| Jun 10, 3:55 PM EDT | Special Weather Statement | JAX | Putnam | 35 min |
| Jun 10, 3:59 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 46 min |
| Jun 10, 4:08 PM EDT | Special Weather Statement | JAX | Clay | 52 min |
| Jun 10, 4:16 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 23 min |
| Jun 10, 4:38 PM EDT | Special Weather Statement | JAX | Baker | 52 min |
| Jun 10, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 26 min |
| Jun 10, 4:47 PM EDT | Special Weather Statement | JAX | Putnam | 43 min |
| Jun 10, 4:53 PM EDT | Special Weather Statement | JAX | Marion | 52 min |
| Jun 10, 5:03 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam, Saint Johns | 117 min |
| Jun 10, 5:06 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Jun 10, 5:12 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Jun 10, 5:17 PM EDT | Special Weather Statement | JAX | Putnam | 43 min |
| Jun 10, 5:30 PM EDT | Special Weather Statement | JAX | Saint Johns | 45 min |
| Jun 10, 5:41 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 49 min |
| Jun 10, 5:47 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jun 10, 5:51 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Jun 10, 6:00 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 45 min |
| Jun 10, 6:05 PM EDT | Special Weather Statement | JAX | Putnam | 40 min |
| Jun 10, 6:24 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jun 10, 6:34 PM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Jun 10, 6:42 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 34 min |
| Jun 10, 6:45 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 45 min |
| Jun 10, 6:53 PM EDT | Special Weather Statement | JAX | Flagler | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.